Fenoglide and Muscle Pain
If you are taking Fenoglide, there are a number of side effects that may occur. Muscle pain appears to be a rare but possible side effect of this medication. Although this side effect is uncommon, it can indicate more serious muscle problems. Therefore, if muscle pain occurs while you are taking Fenoglide (especially if you also have a fever or feel ill), you should contact your healthcare provider immediately.
Does Fenoglide Cause Muscle Pain?
There are a number of possible side effects that can occur with Fenoglide® (fenofibrate). Although muscle pain is a common side effect of cholesterol medications, it does not appear to be one of the commonly reported Fenoglide side effects. However, muscle pain is still an important possible side effect, since it can also be a sign of more serious problems.
Muscle Pain and Fenoglide -- What to Watch For
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while on Fenoglide, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
Most often, muscle pain while on cholesterol medications is an isolated symptom and is not a sign of more serious problems. However, in rare cases, people can develop serious problems with their muscles while on cholesterol medications, and muscle pain can be a symptom of such problems. Two serious muscle problems that are rarely seen in people taking cholesterol medications are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can lead to the breakdown of muscles, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
Although fibrate medications (like Fenoglide) can rarely cause myopathy and rhabdomyolysis all by themselves, the risk seems to be higher when they are combined with other cholesterol medications, such as statin medications (statins are a group of commonly prescribed cholesterol medications such as Lipitor® or Crestor®).